Let’s cut to the chase…side effects suck. You never know which ones you’re gonna get when you start taking a medicine. They can range from a runny nose to a full-fledge stroke. I’m so lucky that I usually get every side effect under the sun (*insert sarcasm here*). I recently started a class of drugs that have given me hell in side effects. It’s been maybe a week or two since starting the first one and I haven’t slept since. The reason I don’t want to quit on this class is because it seems to be helping me with the worst part of my autoimmune disease-my 3-year-long constant headache. Let me tell you it’s such a relief when your headache starts to lift. Headaches can be severely debilitating to your life. I know this because I’ve missed out on so many crucial moments to a young girls life. From my senior prom to missing out on college events to birthdays to socials-you name it I missed it, I’m MIA a lot. I hate the disappointment because I feel guilty for missing out.
With the side effects it’s weighing the pro’s and con’s of the medication. If it’s helping you with major things but giving you weird side effect than obviously its a painful decision on whether to deciding if you want to continue with treatment. Right now, I’m experiencing waves of stiffness, restlessness, and anxiety. I literally cannot stop moving my legs. Apparently, when you start this class of drugs it takes a few weeks for your nervous system to adjust to the medication. Clearly, I’m in the midst of this and hating every single moment. I live for the sun and the awake hours because that’s when I feel my best right now, but then at night…well that’s a different story. I never realized the pure torture of starting these meds and I give props to everyone who is going through it as well.
To keep my mind off the side effects, I’m doing the best to keep my mind off them because it helps. From blogging to doing homework to watching videos to listening to music to meditating-I’m trying every single thing in hopes that it works. Even though I may be going through a rough patch, I have to remind myself that this is all a part of ~the journey~.